Discussions By Condition: Medical Errors

Burst blood vessels in extremities

Posted In: Medical Errors 0 Replies
  • Posted By: Anonymous
  • August 12, 2010
  • 09:04 PM

I went to the internist because I was regularly bursting blood vessels in my fingers and toes, and the swelling and pain were alarming. I had always had some vascular trouble (Reynaud's syndrome) but not with such frequency. The doctor first told me he'd never seen anything like this and then asked me if I took aspirin. I said yes, when I have a headache, but that was not all that often. He told me it was from the aspirin, and I should take Tylenol instead.
The problem continued until about 6 months later, when, while watching a 2-minute news report on a local channel, (not your most sophisticated source of medical information, right?) I heard them mention using Vitamin E to prevent blood clots in heart patients. It dawned on me that my bursting vessels had begun when one of my other doctors had put me on Vitamin E to prevent heart trouble. Sure enough, as soon as I stopped the Vitamin E, my blood vessels stopped bursting. My internist had never even asked me if I took anything but aspirin--and that's the question they should always ask first.

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?